Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 679, NWS Jackson, MS

November 8, 2000Lawrence County, Lincoln County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Nov 8, 2000, 10:38 PM CST for Lawrence County, Lincoln County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 8, 2000, 10:38 PM CST (04:38 UTC)
Expired
Nov 8, 2000, 11:25 PM CST
In force
47 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Lawrence County, MS, Lincoln County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 8, 8:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1244 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1244 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
669 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
2.2
Supercell composite
8.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 090439
SVRJAN
MSC077-085-090525-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1038 PM CST WED NOV 8 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 1125 PM CST

* AT 1038 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF MONTICELLO...MOVING      
  NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL...
  BE NEAR MONTICELLO AT 1105 PM CST

DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY
BUILDING ANDE STAY AWAY FROM WINDOWS.

74

LAT...LON 3134 9045 3129 9026 3159 8997 3159 9030

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 9:15 PM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Nov 8, 9:15 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
915 PM CST WED NOV 8 2000

UPDATED ZONES DECREASE THE RAIN CHANCES IN THE FAR WESTERN ZONES.
ALSO REMOVED ANY REFERENCES TO TORNADO WATCH ^NUMBERS 787 AND 788 IN
WORDING.

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.
32

In the hours before

Local storm report, Nov 8, 4:59 PM CST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CST TUE NOV 08 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0440 PM    SIBLEY                    MS   WIND DAMAGE
11/08/00   ADAMS                          CD DIRECTOR REPORTED TREES
                                          AND POWER LINES DOWN NEAR
                                     A     HIGHWAY 61

0444 PM    GRENADA                   MS   1 INCH HAIL
11/08/00   GRENADA                        HAMS REPORTED QUARTER HAIL
Local storm report, Nov 8, 6:55 PM CST, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
655 PM CST TUE NOV 08 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0530 PM    CARLISLE                  MS   WIND DAMAGE
11/08/00   CLAIBORNE                      SHERIFF'S OFFICE REPORTED
                                          TREES DOWN

0621 PM    1 S BRANDON               MS   .75 INCH HAIL
11/08/00   RANKIN                         DIME HAIL REPORTED BY
                                          AMATEUR RADIO SPOTTER
                                          ALONG HWY 18

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 6:08 PM CSTSevere Thunderstorm WarningJANRankin37 min
Nov 8, 6:29 PM CSTSevere Thunderstorm WarningJANHinds, Madison46 min
Nov 8, 7:25 PM CSTSevere Thunderstorm WarningJANMadison, Rankin50 min
Nov 8, 7:34 PM CSTSevere Thunderstorm WarningJANLeake, Scott41 min
Nov 8, 7:43 PM CSTSevere Thunderstorm WarningJANFranklin47 min
Nov 8, 8:12 PM CSTSevere Thunderstorm WarningJANNeshoba48 min
Nov 8, 8:21 PM CSTFlash Flood WarningJANHinds, Madison, Rankin99 min
Nov 8, 8:35 PM CSTFlash Flood WarningJANAdams, Franklin, Jefferson115 min
Nov 8, 8:41 PM CSTSevere Thunderstorm WarningJANKemper, Noxubee, Winston49 min
Nov 8, 10:00 PM CSTFlash Flood WarningJANHinds, Madison, Rankin2 hr
Nov 8, 11:01 PM CSTFlash Flood WarningJANCopiah119 min
Nov 8, 11:52 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion43 min
Nov 9, 12:15 AM CSTFlash Flood WarningJANHinds, Leake, Madison, Rankin105 min
Nov 9, 12:44 AM CSTSevere Thunderstorm WarningJANCovington46 min
Nov 9, 12:54 AM CSTFlash Flood WarningJANCovington, Jefferson Davis, Lawrence, Marion3 hr
Nov 9, 12:58 AM CSTTornado WarningJANLamar32 min
Nov 9, 1:00 AM CSTSevere Thunderstorm WarningJANMarion30 min
Nov 9, 1:25 AM CSTTornado WarningJANForrest, Lamar50 min
Nov 9, 2:58 AM CSTSevere Thunderstorm WarningJANClarke32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.